Hail, Gilchrist
- When
- August 27, 3:00 PM EST
- Where
- Gilchrist County, 0.92 mi NE of Bell
- Measured
- 0.88 in hail
- Reported by
- Post Office
- Coordinates
- 29.760, -82.860
The Bell post office reported dime to nickel size hail.
A weak front across South Georgia and the sea breezes spawned afternoon and evening thunderstorms in a moderately unstable and moist airmass. Some upper level positive vorticity advection rotating over the area around the northwest side of a retrograding upper level ridge across Florida enhanced convection.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS JAX wrote it up.
A weak front across South Georgia and the sea breezes spawned afternoon and evening thunderstorms in a moderately unstable and moist airmass. Some upper level positive vorticity advection rotating over the area around the northwest side of a retrograding upper level ridge across Florida enhanced convection.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Aug 27, 1:43 PM EST, 1 hour 17 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSONVILLE FL 243 PM EDT MON AUG 27 2007 .SHORT TERM...FOR TODAY...A WEAK SURFACE TROUGH EXTENDS THROUGH SOUTH GEORGIA. CONVECTION IS ONGOING TO THE WEST OF THE FORECAST AREA WHERE MODELS INDICATE DIFFLUENT FLOW ALOFT. EXPECT BEST CHANCES OF DEVELOPMENT THIS AFTERNOON WILL BE THE INLAND SOUTHEAST GEORGIA WHERE MOISTURE IS MORE AMPLE AND THERE IS WEAK UPPER SUPPORT. OTHERWISE WITH NO STRONG FORCING AND WEAK FLOW...EXPECT TYPICAL PULSE TYPE AFTERNOON AND EVENING THUNDERSTORMS WITH HEAVY DOWNPOURS...AND ISOLATED STRONG STORMS TO DEVELOP ALONG THE SEA BREEZE OR ANY OUTFLOW BOUNDARIES. FOR TOMORROW...FRONTAL BOUNDARY WEAKENS AND LIFTS SLIGHTLY NORTHWARD. SIMILAR TO TODAY...BEST CHANCES WILL BE ACROSS SOUTHEAST GEORGIA WHERE MOISTURE AND UPPER SUPPORT ARE MOST AMPLE...ALTHOUGH AS ALWAYS STRONGER STORMS ARE POSSIBLE ALONG MESOSCALE BOUNDARIES. .LONG TERM...WEDNESDAY THROUGH SUNDAY...WEAK FLOW WILL LINGER THROUGH WEDNESDAY WITH NO STRONG THERMAL GRADIENT. BY THURSDAY A STALLED FRONTAL BOUNDARY AND DECREASING PRESSURE OVER THE FLORIDA PENINSULA WILL BE THE MAIN PLAYER. ALTHOUGH MODELS ARE HAVING TROUBLE WITH THE AMPLITUDE AND PLACEMENT OF THIS THROUGH OF LOW PRESSURE...THE CONSENSUS IS STILL GEARING TOWARDS A MORE FAVORABLE SET UP FOR A WIDESPREAD HEAVY RAINFALL TYPE EVENT. TEMPERATURES WILL RETURN TO CLIMATOLOGICAL NORMALS BY THE WEEKEND. && .AVIATION...SUMMER-TIME CONVECTION IS FULL SWING WITH BULK OF ACTIVITY ACROSS THE INTERIOR. WITH WEAK STEERING FLOW PATTERN... ACTIVITY WILL CONTINUE TO FOCUS ACROSS THE INTERIOR WITH OUTFLOW BOUNDARIES THEN BRINGING SOME CONVECTION BACK TO THE COASTAL COUNTIES. HAVE INCLUDED TEMPO TSRA GROUPS PRIMARILY FROM 19Z TO 23Z. THE COMBINATION OF MOIST CONDITIONS AND WEAK BOUNDARY LAYER WINDS WILL YET AGAIN PROMOTE AREAS OF FOG DEVELOPMENT OVERNIGHT AND THROUGH AROUND 13Z ON TUESDAY. && .MARINE...NO HEADLINES. LATEST CHECK OF MARINE OBS INDICATE LINGERING SWELLS OF 2 TO 3 FEET WITH PERIODICITY AROUND 10 SECONDS. WINDS/SEAS WILL LIKELY REMAIN TAME THROUGH AT LEAST THURSDAY. THERE IS SOME UNCERTAINTY WITH THE WEEKEND FORECAST AS MODELS DISAGREE WITH PLACEMENT AND INTENSITY OF NON-TROPICAL LOW OVER THE REGION. && .PRELIMINARY POINT TEMPS/POPS... AMG 72 92 73 90 / 30 50 40 50 SSI 78 88 77 89 / 20 40 30 50 JAX 74 92 75 90 / 30 40 30 50 SGJ 76 89 76 88 / 20 30 20 40 GNV 74 93 73 92 / 30 40 20 40 OCF 73 93 73 93 / 20 40 20 40 && .JAX WATCHES/WARNINGS/ADVISORIES... FL...NONE. GA...NONE. AM...NONE. && HURLBUT/ZAPPE/KEEGAN
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSONVILLE FL 520 AM EDT MON AUG 27 2007 FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-280750- ALACHUA-APPLING-ATKINSON-BACON-BAKER-BRADFORD-BRANTLEY- CAMDEN (COASTAL)-CAMDEN (INLAND)-CHARLTON-CLAY-CLINCH-COFFEE- COLUMBIA-DUVAL-ECHOLS-FLAGLER-GILCHRIST-GLYNN (COASTAL)- GLYNN (INLAND)-HAMILTON-JEFF DAVIS-MARION-NASSAU-PIERCE-PUTNAM- ST JOHNS-SUWANNEE-UNION-WARE-WAYNE- 520 AM EDT MON AUG 27 2007 THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA. .DAY ONE...TODAY AND TONIGHT... ...SCATTERED TO NUMEROUS THUNDERSTORMS TODAY AND EARLY TONIGHT... ...MODERATE RISK OF RIP CURRENTS AT AREA BEACHES THIS AFTERNOON... SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED TODAY WITH THE BEST CHANCES OVER INTERIOR NORTHEAST FLORIDA AND MOST OF SOUTHEAST GEORGIA. DUE TO ABUNDANT MOISTURE AND THE SLOW MOVEMENT OF STORMS... LOCALLY HEAVY RAINFALL OF 2 TO 3 INCHES PER HOUR IS EXPECTED WHICH COULD RESULT IN LOCALIZED FLOODING ESPECIALLY IN POOR DRAINAGE AND LOW LYING AREAS. A FEW THUNDERSTORMS MAY BE STRONG WITH GUSTY WINDS TO 50 MPH...SMALL HAIL AND FREQUENT LIGHTNING THE MAIN THREATS. TAKE SHELTER IF HAZARDOUS WEATHER APPROACHES YOU. LONG PERIOD SWELLS WILL CONTINUE A MODERATE RISK OF RIP CURRENTS AT AREA BEACHES. REFER TO THE SURF ZONE FORECAST FOR MORE DETAILS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... SCATTERED THUNDERSTORMS ARE EXPECTED TUESDAY WITH A FEW STORMS POSSIBLY BECOMING STRONG WITH GUSTY WINDS...FREQUENT LIGHTNING AND HEAVY RAINFALL. A WEAK FRONTAL BOUNDARY WILL SHIFT SOUTHWARD INTO THE REGION WEDNESDAY THROUGH FRIDAY AND THEN STALL. DUE TO THE STALLED FRONT IN THE AREA AND DEEP ATMOSPHERIC MOISTURE...PERIODS OF HEAVY RAINFALL WITH ISOLATED STRONG THUNDERSTORMS WILL BE POSSIBLE THROUGH THE WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. HOWEVER... SPOTTERS ARE REQUESTED TO SELF-ACTIVATE IF WARNINGS ARE ISSUED. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX. SHASHY
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 213 PM EDT MON AUG 27 2007 FLZ037-271900- PUTNAM- 213 PM EDT MON AUG 27 2007 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR WESTERN PUTNAM COUNTY FOR STRONG WINDS...SMALL HAIL AND EXCESSIVE LIGHTNING VALID UNTIL 300 PM EDT... AT 213 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED OVER JOHNSON...OR 7 MILES SOUTHWEST OF INTERLACHEN...MOVING NORTH AT 5 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND JOHNSON...INTERLACHEN...MANNVILLE...PUTNAM HALL...FLORAHOME AND CARRAWAY THROUGH 300 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING AREAS. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. HURLBUT
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 234 PM EDT MON AUG 27 2007 GAZ149-163-271915- ATKINSON-CLINCH- 234 PM EDT MON AUG 27 2007 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR NORTHERN CLINCH AND SOUTHEASTERN ATKINSON COUNTIES FOR STRONG WINDS AND EXCESSIVE LIGHTNING VALID UNTIL 315 PM EDT... AT 234 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED 11 MILES SOUTHWEST OF AXSON...OR 8 MILES NORTHWEST OF HOMERVILLE...MOVING NORTHEAST AT 5 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND AXSON THROUGH 315 PM EDT. EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING AREAS. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. ZAPPE
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 243 PM EDT MON AUG 27 2007 FLZ020-271930- HAMILTON- 243 PM EDT MON AUG 27 2007 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR HAMILTON COUNTY FOR STRONG WINDS AND EXCESSIVE LIGHTNING VALID UNTIL 330 PM EDT... AT 243 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS CENTERED ALONG A LINE EXTENDING FROM 8 MILES NORTHWEST OF JASPER TO 9 MILES WEST OF JASPER...MOVING EAST TO NORTHEAST AT 5 TO 10 MPH. THESE STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND JASPER THROUGH 330 PM EDT. EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING AREAS. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. ZAPPE
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 319 PM EDT MON AUG 27 2007 FLZ032-037-272000- CLAY-PUTNAM- 319 PM EDT MON AUG 27 2007 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR SOUTHEASTERN CLAY AND NORTHERN PUTNAM COUNTIES FOR STRONG WINDS...SMALL HAIL AND EXCESSIVE LIGHTNING VALID UNTIL 400 PM EDT... AT 319 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED 6 MILES NORTHEAST OF FLORAHOME...OR 13 MILES NORTH OF INTERLACHEN...MOVING NORTH AT 5 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND FLORAHOME...CARRAWAY AND PENNEY FARMS THROUGH 400 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING AREAS. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. HURLBUT
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 338 PM EDT MON AUG 27 2007 FLZ035-272015- GILCHRIST- 338 PM EDT MON AUG 27 2007 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR NORTHWESTERN GILCHRIST COUNTY FOR STRONG WINDS AND EXCESSIVE LIGHTNING VALID UNTIL 415 PM EDT... AT 338 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED OVER BELL...STATIONARY. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND BELL THROUGH 415 PM EDT. EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING AREAS. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. ZIBURA
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 357 PM EDT MON AUG 27 2007 FLZ037-272030- PUTNAM- 357 PM EDT MON AUG 27 2007 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR NORTHERN PUTNAM COUNTY FOR STRONG WINDS AND EXCESSIVE LIGHTNING VALID UNTIL 430 PM EDT... AT 357 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED 5 MILES NORTHWEST OF BOSTWICK...OR 11 MILES NORTH OF PALATKA...MOVING EAST AT 10 MPH. THIS STRONG THUNDERSTORM WILL AFFECT AREAS AROUND BOSTWICK THROUGH 430 PM EDT. EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING AREAS. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. ZIBURA
The national radar mosaic for the moment the first event began.
1 hail. Local standard time, as filed.
The Bell post office reported dime to nickel size hail.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Florida in 2007Every state in 2007This day in weather historyWarnings in Florida, August 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 47100.